Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Chicago, IL

February 5, 2008Jasper County, Newton County, Indiana

NWS Chicago, IL issued this flash flood warning at Feb 5, 2008, 7:45 PM CST for Jasper County, Newton County, Indiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2008, 7:45 PM CST (01:45 UTC)
Expired
Feb 6, 2008, 7:45 AM CST
In force
12 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 103 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 474 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
474 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 060146
FFWLOT
INC073-111-060745-
/O.NEW.KLOT.FF.W.0004.080206T0145Z-080206T0745Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
745 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITIES OF...
  NEWTON COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITIES OF...

* UNTIL 145 AM CST WEDNESDAY...

* AT 740 PM CST...THE PUBLIC REPORTED FLOODING OF ROADS DUE TO HEAVY
  RAIN.

* LOCATIONS IN THE WARNING INCLUDE DUNNS BRIDGE...FAIR OAKS...
  GIFFORD...FOREST CITY...MOODY...SURREY...PLEASANT RIDGE...
  HANGING GROVE...MCCOYSBURG...RENSSELAER...DE MOTTE...THAYER...
  SUMAVA RESORTS...PEMBROKE...CONRAD...ENOS...BEAVER CITY...
  PERCY JUNCTION...PERKINS...FORESMAN...ROSELAWN...LAKE VILLAGE...
  MOROCCO...KENTLAND.

RADAR ESTIMATES 1 TO 1.5 INCHES HAVE FALLEN ACROSS MUCH OF NEWTON 
AND JASPER COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE 
LIKELY IN THE WARNED AREA BY 1000 PM CST.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4091 8697 4084 8699 4083 8709 4074 8709
      4075 8752 4117 8753 4118 8738 4128 8716
      4128 8710 4123 8700 4124 8694 4116 8691
      4092 8692
TIME...MOT...LOC 0139Z 180DEG 0KT 4094 8730

$$
1 follow-up statement
000 
WGUS53 KLOT 060443
FFWLOT
INC073-111-061345-
/O.EXT.KLOT.FF.W.0004.000000T0000Z-080206T1345Z/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1039 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITIES OF...DUNNS BRIDGE...FAIR OAKS...GIFFORD...
  FOREST CITY...MOODY...SURREY...PLEASANT RIDGE...HANGING GROVE...
  MCCOYSBURG...RENSSELAER...DE MOTTE...
  NEWTON COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITIES OF...THAYER...SUMAVA RESORTS...PEMBROKE...
  CONRAD...ENOS...BEAVER CITY...PERCY JUNCTION...PERKINS...
  FORESMAN...ROSELAWN...LAKE VILLAGE...MOROCCO...KENTLAND...

* UNTIL 745 AM CST WEDNESDAY.

* RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN HAS FALLEN THIS       
  EVENING ACROSS THE WARNING AREA. 

  RAIN IS EXPECTED TO DIMINISH LATER TONIGHT...HOWEVER...RUNOFF     
  WILL CONTINUE FOR MUCH OF THE OVERNIGHT HOURS AND THERE IS A       
  THREAT OF MORE RAIN DEVELOPING TOWARD MORNING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4091 8697 4084 8699 4083 8709 4074 8709
      4075 8752 4117 8753 4118 8738 4128 8716
      4128 8710 4123 8700 4124 8694 4116 8691
      4092 8692
TIME...MOT...LOC 0439Z 180DEG 0KT 4094 8730

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 6:26 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 5, 6:26 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
626 PM CST TUE FEB 5 2008

.DISCUSSION...
329 PM CST

PLENTY OF CONCERNS FOR THIS FORECAST...WITH WINTER STORM AND HEAVY
SNOW POTENTIAL AND FLOOD POTENTIAL ACROSS THE SOUTH.

WATER VAPOR IMAGERY THIS AFTERNOON INDICATES UPPER TROUGH MOVING
INTO THE CENTRAL AND SOUTHERN PLAINS WITH WELL DEFINED SHORT WAVE
MOVING ACROSS NORTH TEXAS/OKLAHOMA. AT 19Z...SURFACE LOW WAS
LOCATED ACROSS SOUTHWEST MISSOURI WITH STRONG SURFACE PRESSURE
FALLS ACROSS NORTHERN MISSOURI. STRENGTHENING LOW LEVEL FLOW IN
ADVANCE OF THIS UPPER TROUGH AND STRONG ISENTROPIC LIFT/LOW LEVEL
THETA-E ADVECTION HAS PROMOTED EXPANSIVE PRECIP SHIELD FROM
EASTERN IOWA INTO CENTRAL ILLINOIS. THIS PRECIP WILL OVERSPREAD
NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. DISSIPATING
DRY MID LEVEL LAYER WILL LIKELY ALLOW FOR ENOUGH COOLING ALOFT TO
KEEP PRECIP MAINLY IN THE FORM OF SNOW ACROSS FAR NORTHERN ILLINOIS
TONIGHT...WITH A MIX RAIN/SLEET/SNOW FURTHER SOUTH IN THE INTERSTATE
88 CORRIDOR..TRANSITIONING TO ALL RAIN SOUTH OF INTERSTATE 80. DID
MAINTAIN MENTION OF THUNDER ACROSS THE FAR SOUTH WITH ENOUGH
ELEVATED INSTABILITY BASED ABOVE LOW LEVEL INVERSION TO WARRANT A
MENTION OF THUNDER.

IN TERMS OF EVOLUTION OF THIS SYSTEM TONIGHT INTO WEDNESDAY...GFS
SEEMS TO HAVE COME AROUND TO WRF/NAM IDEA OF A SLOWER DEEPER
SOLUTION WITH GFS NOW ALSO INDICATING SECONDARY SURFACE LOW
DEVELOPMENT OVERNIGHT IN RESPONSE TO STRONG MID/UPPER LEVEL FORCING.
GIVEN THIS DEEPER SLOWER IDEA...PRECIP TYPE SHOULD REMAIN ALL RAIN
ACROSS FAR SOUTHEAST INTO BENTON COUNTY INDIANA. ACROSS THE CHICAGO
METRO AREA...A MIX OF RAIN/SLEET/SNOW WILL BECOME ALL SNOW BY LATE
EVENING. STRENGTH OF LOW LEVEL WARM LAYER SHOULD ALSO SUPPORT PERIOD
OF FREEZING RAIN THIS EVENING SOUTH OF THE CHICAGO METRO AREA BEFORE
PRECIP CHANGES TO ALL SNOW OVERNIGHT. SNOW WILL LIKELY BECOME HEAVY
LATER EARLY THIS EVENING GIVEN STRENGTH OF ISENTROPIC ASCENT...WITH
PRESENT INDICATIONS THAT A TEMPORARY LULL IN PRECIP COVERAGE IS
POSSIBLE MAINLY SOUTH OF INTERSTATE 80 LATE TONIGHT WITH DRY SLOT
MOVING INTO THE AREA...BUT EXPECTING HEAVY SNOW TO CONTINUE FROM
NORTH CENTRAL ILLINOIS INTO THE NORTHWEST SUBURBS OF CHICAGO AS
DEFORMATION BAND BECOMES TO TAKE SHAPE. DEFORMATION BAND WILL TRACK
WEST TO EAST ACROSS THE FORECAST AREA TOMORROW MORNING...WITH SNOW
DECREASING IN INTENSITY DURING THE AFTERNOON TOMORROW. HAVE MADE
ONLY MINOR TWEAKS TO GOING SNOWFALL FORECAST. STORM TOTAL SNOW
ACCUMULATIONS OF AROUND A FOOT OR MORE APPEAR TO BE A POSSIBILITY
ACROSS FROM FAR NORTH CENTRAL RFD INTO THE NORTHERN WHERE
DEFORMATION FORCING/MID LEVEL FRONTOGENESIS WILL BE MAXIMIZED.
AMOUNTS SHOULD TAPER SOUTHWARD WITH GENERALLY 5 TO 9 INCHES FROM
CHICAGO TO MENDOTA...AND 2 TO 5 INCH ACCUMULATIONS FROM MUCH OR
NORTHWEST INDIANA INTO THE PONTIAC AREA. DID ADD ONE ROW OF COUNTIES
SOUTHWARD OF THE ORIGINAL WINTER STORM WARNING TO INCLUDE
WILL/GRUNDY/KENDALL/LA SALLE COUNTIES. DID ALSO EXPAND WINTER
WEATHER ADVISORY SOUTHWARD TO INCLUDE NEWTON AND JASPER COUNTIES IN
NORTHWEST INDIANA. WINDS WILL ALSO BECOME A CONCERN LATER TONIGHT
WITH GUSTS TO 30 MPH POSSIBLE CREATING BLOWING AND DRIFTING SNOW AND
CERTAIN TRAVEL HEADACHES FOR THE MORNING COMMUTE.

IN ADDITION TO THE HEAVY SNOW...ADDITIONAL TOTAL LIQUID AMOUNTS OF 1
TO 2 INCHES ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA WILL
LIKELY CREATE HYDROLOGY ISSUES AND FLOODING OF STREAMS AND LOW LYING
AREAS. WILL CONTINUE WITH FLOOD WATCH FOR AREAS SOUTH OF INTERSTATE
80 THROUGH WEDNESDAY EVENING.

OTHERWISE...WEAK UPPER RIDGING WILL BUILD INTO NORTHERN ILLINOIS
TOMORROW NIGHT ALTHOUGH DO HAVE SOME CONCERNS THAT LOW CLOUDS WILL
LINGER THROUGH THE NIGHT. MIN TEMP FORECAST TOMORROW NIGHT BE HIGHLY
DEPENDING ON THIS SKY COVER...AND IF ARE ABLE TO DEVELOP SOME BREAKS
WITH NEW SNOW COVER MAY HAVE TO ADJUST MINS DOWN A BIT. DID MAINTAIN
CHANCE OF LIGHT SNOW THURSDAY WITH NEXT SHORT WAVE TROUGH DIGGING
INTO THE WESTERN GREAT LAKES FROM THE NORTHERN PLAINS.

IN TERMS OF EXTENDED...ONLY CHANGE MADE WAS TO DROP WEEKEND
TEMPERATURES WITH MODELS NOW INTO BETTER AGREEMENT IN ARCTIC AIR
MASS OVERSPREADING THE AREA ON SATURDAY.

MARSILI

&&

.AVIATION...
625 PM CST

RE 00Z TAFORS...UPPER TROUGH AXIS EARLY THIS EVENING OVER THE
CENTRAL AND SOUTHERN HIGH PLAINS WITH MAIN MID LEVEL LOW OVER
SOUTH CENTRAL KS AND A COUPLE OF SHORT WAVES LIFTING NORTHEAST OUT
OF THE UPPER TROUGH. FIRST SHORT WAVE IS MOVING OVER SOUTHEAST IA
AND WEST CENTRAL IL WITH A SECOND ONE MOVING ACROSS CENTRAL MO.

LINE BETWEEN LIQUID AND MIXED/SOLID PRECIPITATION CURRENTLY FROM
MKG TO ORD TO DVN WITH ACARS SOUNDINGS FROM ORD SHOWING WARM LAYER
UP TO +2C BETWEEN 900 AND 800 MB. DEEPER COLD AIR STARTS TO GET PULLED
DOWN ACROSS NORTHERN IL THIS EVENING ON INCREASING LOW LEVEL FLOW
AS MAIN SURFACE LOW AND 850 MB CIRCULATION MOVE NORTHEAST INTO
CENTRAL IL. THIS WILL RESULT IN PRECIPITATION TRANSITION LINE
SHIFTING FURTHER SOUTH WITH TIME TONIGHT.

MODELS SUGGEST TWO PERIODS OF MORE INTENSE SNOWFALL. FIRST
STARTING MID TO LATE EVENING AS MO SHORT WAVE CONTINUES
NORTHEASTWARD AND DEVELOPING COUPLED UPPER JET STRUCTURE MOVES
OVER THE REGION. SECOND MAX IN VERTICAL VELOCITY FROM MID MORNING
TO EARLY AFTERNOON WED AS UPPER LOW CROSSES THE MS RIVER.

WOULD EXPECT SURFACE WINDS TO BACK WITH THE SURFACE LOW MOVING
EAST NORTHEAST ACROSS IL TONIGHT BUT WILL REMAIN OUT OF THE
NORTHEAST THROUGH MIDDAY WED AS THE LOW REFORMS IN IND WED MORNING
CLOSER TO THE MID AND UPPER LOWS. ONCE THE MID-UPPER LOW REACHES
THE IND-MI BORDER LATER IN THE AFTERNOON THE WINDS WILL TURN TO
THE NORTH.

TRS

&&

.MARINE...
308 PM CST

A LOW WILL MOVE FROM OKLAHOMA TO EASTERN INDIANA TONIGHT. THIS
LOW WILL INTENSIFY BECAUSE THERE IS A STRONG UPPER AIR TROUGH
MOVING INTO THE LOWER GREAT LAKES. THIS LOW WILL CAUSE THE WIND TO
REACH GALE FORCE LATE TONIGHT AND EARLY WEDNESDAY MORNING. BY
MIDNIGHT EARLY THURSDAY MORNING THE LOW IS FORECAST TO BE OVER
NORTHERN PENNSYLVANIA. THE WIND WILL BECOME NORTHWEST AND DECREASE
IN SPEED THURSDAY.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING UNTIL 6 PM CST WEDNESDAY FOR ILZ003>006-008-
     010>014-019>022.
     FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ILZ019-021>023-032-033-
     039.
     WINTER WEATHER ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ILZ023-032.
IN...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ001-002-010-011-019.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR INZ001-002-010-011.
LM...GALE WARNING FROM 3 AM TO 6 PM CST WEDNESDAY FOR LMZ740>745-777-
     779.

&&

WFO LOT
Hazardous weather outlook, Feb 5, 5:30 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CST TUE FEB 5 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
062300-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
530 PM CST TUE FEB 5 2008 /630 PM EST TUE FEB 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

A WINTER STORM WILL AFFECT NORTHERN ILLINOIS AND NORTHWEST
INDIANA TONIGHT INTO WEDNESDAY MORNING. A MIX OF
RAIN...SLEET...AND SNOW THIS EVENING WILL GRADUALLY BECOME ALL
SNOW ACROSS NORTHEAST ILLINOIS TONIGHT. SNOW WILL BE HEAVY AT
TIMES TONIGHT IN WEDNESDAY MORNING BEFORE TAPERING OFF WEDNESDAY
AFTERNOON. TOTAL SNOW ACCUMULATION OF A FOOT MORE IS POSSIBLE
ACROSS FAR NORTH CENTRAL ILLINOIS INCLUDING THE ROCKFORD AREA
EXTENDING EASTWARD INTO THE NORTHERN SUBURBS OF CHICAGO BY
WEDNESDAY AFTERNOON. FURTHER SOUTH...TOTAL ACCUMULATIONS IN THE 5
TO 9 INCH RANGE ARE EXPECTED FROM DOWNTOWN CHICAGO TO AURORA TO
MENDOTA TAPERING TO 1 TO 4 INCHES SOUTH OF A PONTIAC TO KANKAKEE
LINE. IN ADDITION TO THE HEAVY SNOW...NORTHEAST WINDS WILL
INCREASE TO 15 TO 30 MPH BY LATE EVENING RESULTING IN BLOWING AND
DRIFTING SNOW OVERNIGHT INTO WEDNESDAY MORNING. VERY HAZARDOUS
TRAVEL CONDITIONS ARE ANTICIPATED FOR THE MORNING RUSH HOUR ON
WEDNESDAY.

ONE TO TWO INCHES OF LIQUID EQUIVALENT PRECIPITATION IS EXPECTED
TONIGHT INTO WEDNESDAY MORNING. THIS PRECIPITATION COMBINED WITH
RECENT HEAVY RAINFALL AND MELTING SNOW WILL RESULT IN FLOODING OF
LOW LYING AREAS...STREAMS...AND RIVERS...ESPECIALLY SOUTH OF
INTERSTATE 80 AND INCLUDING LOCATIONS ALONG THE KANKAKEE RIVER.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING SOUTH OF INTERSTATE
80.

LOCALIZED ICE JAM FLOODING WILL CONTINUE ALONG PORTIONS OF THE
ROCK AND KANKAKEE RIVERS. CONTINUED SNOW MELT ACROSS THE AREA...
AS WELL AS MORE RAIN AND SNOW MAY LEAD TO RISES ON AREA RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW AND BLOWING SNOW WILL CONTINUE THROUGH MUCH OF THE DAY
WEDNESDAY...ENDING BY LATE AFTERNOON OR EARLY EVENING.

THERE IS A CHANCE OF MORE SNOW ON THURSDAY.

LOCALIZED ICE JAM FLOODING IS LIKELY TO CONTINUE ALONG PORTIONS
OF THE ROCK AND KANKAKEE RIVERS. CONTINUED RUNOFF FROM SNOW MELT
AND RAINFALL WILL LIKELY LEAD TO ADDITIONAL RISES ON RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT BUT
REPORTS OF SNOWFALL AND PRECIPITATION AMOUNTS WILL BE APPRECIATED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-062300-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
530 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

NORTHEAST GALES TO 35 KNOTS ARE POSSIBLE LATE TONIGHT INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NORTHEAST GALES TO 35 KNOTS ARE EXPECTED WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-062300-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
530 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

NORTHEAST WINDS ARE EXPECTED TO INCREASE TO GALES TO 35 KNOTS
OVERNIGHT TONIGHT OVER THE SOUTH HALF OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE EXPECTED TO CONTINUE OVER THE SOUTH HALF OF
LAKE MICHIGAN THROUGH WEDNESDAY AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Feb 5, 5:01 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             OREGON                  42.01N 89.34W
02/05/2008  M2.0 INCH        OGLE               IL   TRAINED SPOTTER

            2 INCHES OF SNOW FELL BY 445 PM

&&

CMOTT
Local storm report, Feb 5, 5:03 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
503 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             ROCKFORD                42.27N 89.06W
02/05/2008  M2.0 INCH        WINNEBAGO          IL   TRAINED SPOTTER

            2 INCHES OF SNOW FELL BY 445.

&&

CMOTT
Local storm report, Feb 5, 5:18 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             2 NE GURNEE             42.40N 87.91W
02/05/2008  M1.0 INCH        LAKE               IL   TRAINED SPOTTER

            1 INCH IN THE PAST 90 MINUTES. LIGHT RAIN STARTED AT 145
            PM TURNED TO SLEET AT 245 PM AND THEN TURNED TO SNOW AT
            300 PM. MEASURMENT WAS TAKEN AT 430 PM. AT 445 PM SNOW
            TURNED TO RAIN/SLEET/FREEZING RAIN COMBINATION.

&&

CMOTT
Local storm report, Feb 5, 6:57 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      WATSEKA                 40.78N 87.73W
02/05/2008                   IROQUOIS           IL   LAW ENFORCEMENT

            WATER RAPIDLY RISING ON ROUTE 49 JUST SOUTH OF ROUTE 24.

&&

MARSILI
Local storm report, Feb 5, 7:03 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     SNOW             2 WNW BULL VALLEY       42.32N 88.39W
02/05/2008  M1.5 INCH        MCHENRY            IL   TRAINED SPOTTER

            SNOW BEGAN TO FALL ABOUT 230 PM TEMP 32. NEAR 500 PM IT
            CHANGED TO A SLEET/RAIN MIX ABOUT TEMP 31. LARGE FLAKES
            ARE CURRENTLY FALLING TEMP 32.

&&

CMOTT
Local storm report, Feb 5, 7:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
745 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HEAVY RAIN       ENE KENTLAND            40.77N 87.45W
02/05/2008  E1.07 INCH       NEWTON             IN   TRAINED SPOTTER

            1.07 INCHES OF RAIN IN THE LAST 3 HOURS. THE RAIN BEGAN
            AROUND 4 PM. NOT HEAVY UNTIL THE LAST 2 HOURS. THERE WAS
            FLOODING ON THE ROADWAYS FROM LAST NIGHTS RAIN AND THE
            CURRENT RAINFALL IS COMPOUNDING THE SITUATION.

&&

CMOTT

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:33 PM CSTFlash Flood WarningLOTBenton14 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.